PROGRAMME AT A GLANCE

OCTOBER 6

WHAT WE HAVE 

update on state of the art

 

Basic science in hepatic encephalopathy

chaired by Sharon DeMorrow (USA) and Christopher Rose (Canada)

12.40 - The role of ammonia in progression of fibrosis in liver disease Rocío Gallego-Duran (Spain)

13.00 - Interaction between hyperammonaemia and glutamate, glutamine and GABA Andrea Cabrera-Pastor (Spain)

13.20 - Brain oedema in persistent hepatic encephalopathy Cristina Cudalbu (Switzerland)

13.40 - The impact of obesity on neurological decline in experimental cirrhosis Rafael Ochoa-Sanchez (Canada)

14.00 - BREAK

 

Hepatic encephalopathy diagnosis

chaired by Karin Weissenborn (Germany) and Olivero Riggio (Italy)


14.30 - Cognitive dysfunction in NAFLD – a new hepatic encephalopathy? Karen Louise Thomsen (Denmark)
14.50 - Ammonia – applications and pitfalls  Dominique Thabut (France)
15.10 - The neuropsychology of metabolic encephalopathies Nicolas Weiss (France)
15.30 - Diabetes (and sleep apnoea) — how do they interact with MHE and MHE diagnostic tools Christian Labenz (Germany)

15.50 - BREAK
 

Hepatic encephalopathy treatment

chaired by Jasmohan Bajaj (USA) and Piero Amodio (Italy)

16.20 - Potassium and sodium – innocent bystanders or active contributors to HE  Niels Kristian Agaard (Denmark)
16.40 - HE and the gut – how far are we from clinical use? Debbie Shawcross (UK)
17.00 - Prevention of post-TIPS HE – nutrition, medication or more careful patient selection? Silvia Nardelli (Italy)
17.20 - Closing portosystemic shunts – does it work, and which should we target? Wim Laleman (Belgium)

17.40 - END

OCTOBER 7

WHAT IS HAPPENING 

young researchers and posters

Basic science: Oral abstract and poster presentations 

chaired by Dieter Haussinger (Germany) and Cristina Cudalbu (Switzerland)

12.30 - Oral B1 (10 min + 5 min discussion)
12.45 - Oral B2 (10 min + 5 min discussion)
13.00 - Poster B1
13.05 - Poster B2
13.10 - Poster B3

13.15 - SHORT BREAK

HE Diagnosis: Oral abstract and poster presentation 

chaired by German Soriano (Spain) and Marsha Morgan (UK)

13.30 - Oral D1 (10 min + 5 min discussion)
13.45 - Oral D2 (10 min + 5 min discussion)
14.00 - Oral D3 (10 min + 5 min discussion)
14.15 - Poster D1
14.20 - Poster D2
14.25 - Poster D3

14.30 - BREAK

HE Treatment: Oral abstract and poster presentation 

chaired by Radha Dhiman (India) and Manuela Merli (Italy)

15.00 - Oral T1 (10 min + 5 min discussion)
15.15 - Oral T2 (10 min + 5 min discussion)
15.30 - Oral T3 (10 min + 5 min discussion)
15.45 - Poster T1
15.50 - Poser T2
15.55 - Poster T3

16.00 - Session summary by Christopher Rose (Canada) and Mette Lauridsen (Denmark) 
16.15 - BREAK for poster and abstract scoring
16.30 - Tour of the Padova University Hall in celebration of its’ 800 year

17.30 - END

OCTOBER 8

WHAT WE NEED 

a look to the near future of HE prognostication, diagnosis, and treatment

The future in hepatic encephalopathy basic science 

chaired by Vicente Felipo (Spain) and Mark Swain (Canada)

12.30 - Mitocondrial dysfunction in hepatic encephalopathy Marta Méndez (Spain)
12.50 - Astrocytes and microglia to the pathogenesis of hepatic encephalopathy Matthew McMillin (USA)
13.10 - The role of extracellular vesicles in the induction of neuroinflammation in hepatic encephalopathy Paula Izquierdo-Alterejos (Spain) 

13.30 - Altered Brain Lactate Metabolism in HE Anna Hadjihambi (UK) 

13.50 - SHORT BREAK

 

The future for hepatic encephalopathy diagnosis 

chaired by Barjesh Sharma (India) and Manuel Romero-Gomez (Spain)

 

14.00 - Prediction of future OHE beyond psychometric testing Elliot Tapper (USA)
14.20 - Machine learning in MHE diagnosis - will it be possible? Esmaeil Nadimi (Denmark)
14.40 - Biomarkers in MHE diagnosis and OHE prediction - blood and breathomics James Covington and Ramesh Arasaradnam (UK)
15.00 - Remote monitoring of cognition in HE – what are the options? Russell Rosenblatt (USA)

15.20 - BREAK
 

The future in hepatic encephalopathy treatment 

chaired by Rajiv Jalan (UK) and Rob Rahimi (US)

15.40 - Neurosteroids in HE – potential treatment targets? Torbjörn Bäckström (Sweden)
16.00 - Pharmaceutical prevention of OHE - what’s the evidence? Lise Lotte Gluud (Denmark)
16.20 - Andres Blei Lecture by Vicente Felipo (Spain)
: Hyperammonemia and peripheral inflammation induce neuroinflammation that alters neurotransmission and cognitive and motor function in HE: underlying mechanisms and therapeutic implications
16.50 - SHORT BREAK

Wrap up

 

17.00 - Announcement of the winner of the Juan Córdoba Young Investigator Award for best oral presentation and the winner of best poster 
17.15 - Closing remarks by the president and a look towards the next symposium by the president elect Prof. Karin Weissenborn, Hannover Medical School, Germany 

17.30 - END